Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 76, NWS Goodland, KS

May 21, 2016Logan County, Sherman County, Thomas County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at May 21, 2016, 10:00 PM CDT for Logan County, Sherman County, Thomas County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2016, 10:00 PM CDT (03:00 UTC)
Expired
May 21, 2016, 10:45 PM CDT
In force
45 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Logan County, KS, Sherman County, KS, Thomas County, KS

The radar

The Goodland radar (KGLD), 37 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 3:07 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 3.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
4122 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

776 
WUUS53 KGLD 220300
SVRGLD
KSC109-181-193-220345-
/O.NEW.KGLD.SV.W.0076.160522T0300Z-160522T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
900 PM MDT SAT MAY 21 2016

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN THOMAS COUNTY IN NORTHWESTERN KANSAS...
  NORTHWESTERN LOGAN COUNTY IN WEST CENTRAL KANSAS...
  SOUTHEASTERN SHERMAN COUNTY IN NORTHWESTERN KANSAS...

* UNTIL 945 PM MDT/1045 PM CDT/

* AT 859 PM MDT/959 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 8
  MILES NORTHWEST OF WINONA...OR 16 MILES SOUTH OF BREWSTER...MOVING
  NORTHEAST AT 25 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WINONA.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 39 AND 46.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT/MIDNIGHT CDT/ FOR
NORTHWESTERN KANSAS.

LAT...LON 3908 10148 3913 10148 3914 10149 3943 10129
      3924 10102 3900 10133
TIME...MOT...LOC 0259Z 214DEG 23KT 3912 10137 

HAIL...1.50IN
WIND...60MPH
 
$$

BULLER
3 follow-up statements
951 
WWUS53 KGLD 220320
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
920 PM MDT SAT MAY 21 2016

KSC109-181-193-220345-
/O.CON.KGLD.SV.W.0076.000000T0000Z-160522T0345Z/
THOMAS KS-LOGAN KS-SHERMAN KS-
920 PM MDT SAT MAY 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM
MDT/1045 PM CDT/ FOR SOUTHWESTERN THOMAS...NORTHWESTERN LOGAN AND
SOUTHEASTERN SHERMAN COUNTIES...

AT 919 PM MDT/1019 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 10
MILES NORTHWEST OF WINONA...OR 13 MILES SOUTH OF BREWSTER...MOVING
NORTH AT 15 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WINONA.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 39 AND 46.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT/MIDNIGHT CDT/ FOR
NORTHWESTERN KANSAS.

LAT...LON 3910 10143 3913 10148 3914 10149 3943 10129
      3924 10102 3900 10133
TIME...MOT...LOC 0319Z 188DEG 11KT 3916 10139 

HAIL...2.00IN
WIND...60MPH
 
$$

007
713 
WWUS53 KGLD 220330
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
930 PM MDT SAT MAY 21 2016

KSC109-220340-
/O.CAN.KGLD.SV.W.0076.000000T0000Z-160522T0345Z/
LOGAN KS-
930 PM MDT SAT MAY 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LOGAN COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT/MIDNIGHT CDT/ FOR
NORTHWESTERN KANSAS.

LAT...LON 3914 10149 3943 10129 3923 10127 3913 10131
TIME...MOT...LOC 0330Z 188DEG 11KT 3919 10138 

$$

KSC181-193-220345-
/O.CON.KGLD.SV.W.0076.000000T0000Z-160522T0345Z/
THOMAS KS-SHERMAN KS-
930 PM MDT SAT MAY 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM
MDT/1045 PM CDT/ FOR SOUTHWESTERN THOMAS AND SOUTHEASTERN SHERMAN
COUNTIES...

AT 930 PM MDT/1030 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 11
MILES SOUTH OF BREWSTER...MOVING NORTH AT 15 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN THOMAS AND SOUTHEASTERN SHERMAN COUNTIES.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 39 AND 41.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT/MIDNIGHT CDT/ FOR
NORTHWESTERN KANSAS.

LAT...LON 3914 10149 3943 10129 3923 10127 3913 10131
TIME...MOT...LOC 0330Z 188DEG 11KT 3919 10138 

HAIL...2.00IN
WIND...60MPH
 
$$

007
926 
WWUS53 KGLD 220343
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
943 PM MDT SAT MAY 21 2016

KSC181-193-220352-
/O.EXP.KGLD.SV.W.0076.000000T0000Z-160522T0345Z/
THOMAS KS-SHERMAN KS-
943 PM MDT SAT MAY 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN THOMAS AND
SOUTHEASTERN SHERMAN COUNTIES WILL EXPIRE AT 945 PM MDT/1045 PM
CDT/...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT/MIDNIGHT CDT/ FOR
NORTHWESTERN KANSAS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
GOODLAND.

LAT...LON 3914 10149 3943 10129 3923 10127 3913 10131
TIME...MOT...LOC 0339Z 214DEG 23KT 3919 10138 

$$

007

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:52 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, May 21, 6:52 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
552 PM MDT SAT MAY 21 2016

.SHORT TERM...(This evening through Sunday)
Issued at 1222 PM MDT Sat May 21 2016

Latest upper air and satellite data place a closed upper level low
over the Pacific Northwest.  Increased upper level moisture is seen
rotating around the base of the closed low.  Over the Desert
Southwest a band of dry air/subsidence was also rotating around the
closed low.  This narrow corridor may not move over the Tri-
State area until later this evening.  To the east an expanse of low
clouds and drizzle continued over the northeast half of the Tri-
State area under a short wave ridge.  At the surface a couple low
pressures were located over Eastern Colorado, one over Denver and the
other developing over Southeast Colorado.  A dry line extended from
near Denver, arcing southeast to the KS/CO border, then curving back
southwest into New Mexico.  East of the dry line a warm front was
slowly moving northeast across the Tri-State area, as evident by the
eroding stratus.

For the rest of the afternoon expect thunderstorms to begin
developing in the 2-3 PM MT time frame along the dry line.  As the
afternoon progresses expect the coverage to increase between the dry
line and the warm front, where the instability axis will be located
over the southern part of the area. Low-level and deep layer shear
also increase through the afternoon, causing storm intensity to
also increase. Storm movement will be to the northeast at 35 MPH,
which is perpendicular to the instability axis. This will serve to
limit the duration/extent of the severe storms. Expect storm
coverage to peak around 5 PM MDT before storms move east of the
area. Meanwhile overcast skies and drizzle are expected to
continue north of the warm front.

Main uncertainty today will be how far north will the warm front
move during the afternoon.  The further north the front moves, the
more of the area will be impacted by severe weather.

Regarding hazards for today, large hail up to baseball size will be
possible with the strongest storms, as well as damaging winds and
tornadoes.  The best window of opportunity for tornadic development
will be from roughly 5 PM to 7 PM MDT, although development may
begin an hour earlier.

This evening severe storm activity should move east of the area
around 9 PM MDT.  During the early evening storms may become
elevated before moving east of the area.  Have the highest chances
for measurable precipitation east of highway 83 where the low levels
will be saturated the deepest and the isentropic lift will be
strongest.  Overnight fog will develop, mainly along and east of
Highway 25.  The lowest visibilities will be around sunrise.  Winds
will turn more to the southeast as a pre-frontal trough moves
through.

Sunday morning fog and drizzle will continue over the east half of
the area.  Mid to late morning the fog will lift and the stratus
will begin to erode as the warm front moves through.  The drizzle
should end by late morning.

Sunday afternoon mixed layer CAPE increases east of a dry line
between of Highway 25 and Highway 83.  Meanwhile an upper level
short wave trough moves over the dry line by mid afternoon, which
should cause storms to begin firing along the dry line.  Storm
motion will again be to the northeast at 35 MPH.  Deep layer shear
will not be as strong as today, but am still expecting severe storms
to develop.  Storm coverage will expand along and east of the dry
line during the latter half of the afternoon.

Regarding hazards for Sunday afternoon, large hail up to ping-pong
ball size is possible, along with damaging winds.  Tornadoes will
also be possible during the last couple hours of the afternoon as 0-
1km shear increases to 25 kts with the strengthening low level
jet.

.LONG TERM...(Sunday night through Saturday)
Issued at 112 PM MDT Sat May 21 2016

Thunderstorms will linger through Sunday evening then begin to
diminish after midnight as the shortwave trough lifts north.
However...surface cold front will move through overnight so cannot
rule out an isolated shower/thunderstorm through the night.

Southwesterly flow aloft Monday through Wednesday will result in
occasional chances for showers and thunderstorms as a series of
shortwave troughs move through. Currently the area is outlooked
for severe weather by SPC only for Day 4 (Tuesday). The
instability axis will be along and north of a Hill City to Yuma
line with little to no instability south of that area. However the
set up will be similar on Wednesday with the instability axis a
bit further south perhaps. Thursday stands out as the day with the
best upper forcing since the main upper low will be ejecting
across the central Rockies and adjacent plains. Instability for
severe weather may be limited by cloudiness due to low level
easterly flow in place north of the surface front which will be
over southwest Kansas. However given the strong forcing, weak to
moderate instability and strong deep layer shear another round of
severe weather cannot be ruled out on Thursday. The upper low,
and accompanying chances of precipitation, will linger at least
through Friday, then the models diverge next weekend with how fast
to lift it out. All in all, a rather wet pattern can be expected
for the long term period with temperatures near to slightly above
normal.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 538 PM MDT Sat May 21 2016

For Kgld...an isolated thunderstorm will be possible near the site
through 03z and put in vcts through that time. Until late evening
southeast winds will be sustained 25 to 30 knot with gusts near 40
knots. From 05z to 13z ifr will drop into the lifr/vlifr
categories. winds will remain sustained in the 19 to 25 knot
range with gusts 27 to 33 knots. At 13z vfr conditions are
expected. by 16z sustained winds will increase to near 25 knots
with gusts between 30 and 35 knots.

For Kmck...mvfr conditions will drop quickly to ifr. At 06z lifr
conditions will begin and continue until 19z. Through this entire
period southeast to south sustained winds will stay in the 15 to
21 knot range with gusts 7 to 8 knots higher.

&&

.GLD Watches/Warnings/Advisories...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...JTL
LONG TERM...024
AVIATION...BULLER
Hazardous weather outlook, May 21, 9:52 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
852 PM MDT SAT MAY 21 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-230300-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
852 PM MDT SAT MAY 21 2016 /952 PM CDT SAT MAY 21 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...TONIGHT...

SEVERE STORMS WILL MOVE ACROSS NORTHWEST KANSAS THIS EVENING.
LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS, HOWEVER A
TORNADO CANNOT BE RULED OUT.

PATCHY FOG IS EXPECTED AFTER MIDNIGHT FOR LOCATIONS EAST OF THE
COLORADO BORDER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ANOTHER ROUND OF SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY
AFTERNOON AND EVENING EAST OF KANSAS HIGHWAY 25. LARGE
HAIL...DAMAGING WIND AND AN ISOLATED TORNADO ARE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, May 21, 8:44 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
744 PM MDT SAT MAY 21 2016

KSZ014-027-028-220215-
WALLACE KS-LOGAN KS-THOMAS KS-
744 PM MDT SAT MAY 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WALLACE...
SOUTHWESTERN THOMAS AND NORTHWESTERN LOGAN COUNTIES UNTIL 815 PM
MDT/915 PM CDT/...

AT 743 PM MDT/843 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 9 MILES WEST OF WINONA...OR 20 MILES NORTHEAST OF SHARON
SPRINGS...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINONA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT/1000 PM CDT/ FOR
NORTHWESTERN KANSAS.

LAT...LON 3901 10155 3914 10143 3914 10139 3918 10139
      3925 10133 3911 10111 3896 10144
TIME...MOT...LOC 0143Z 216DEG 27KT 3904 10141

BULLER
Local storm report, May 21, 9:12 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
812 PM MDT SAT MAY 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TORNADO          15 N LEOTI              38.70N 101.34W
05/21/2016                   LOGAN              KS   TRAINED SPOTTER

            BRIEF TORNADO

&&

TLYNCH
Local storm report, May 21, 9:13 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
813 PM MDT SAT MAY 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     HAIL             15 N LEOTI              38.70N 101.34W
05/21/2016  E1.75 INCH       WICHITA            KS   TRAINED SPOTTER

&&

TLYNCH
Local storm report, May 21, 9:15 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
815 PM MDT SAT MAY 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             15 NNW MARIENTHAL       38.71N 101.29W
05/21/2016  E4.25 INCH       LOGAN              KS   PUBLIC

&&

TLYNCH
Local storm report, May 21, 9:22 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
822 PM MDT SAT MAY 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     HAIL             15 NW LEOTI             38.64N 101.55W
05/21/2016  E2.00 INCH       WICHITA            KS   PUBLIC

            DELAYED SOCIAL MEDIA REPORT. TIME ESTIMATED FROM RADAR,
            SIZE ESTIMATED FROM PICTURE.

&&

RHUSTED
Local storm report, May 21, 9:33 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
833 PM MDT SAT MAY 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     FLASH FLOOD      15 N LEOTI              38.70N 101.37W
05/21/2016                   WICHITA            KS   TRAINED SPOTTER

            WATER IS FLOWING OVER THE ROAD 1/10 OF A MILE SOUTH OF
            THE LOGAN/WICHITA COUNTY LINE.

&&

TLYNCH

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:10 PM CDTTornado WarningGLDWichita35 min
May 21, 7:25 PM CDTSevere Thunderstorm WarningGLDLogan, Wallace50 min
May 21, 7:31 PM CDTFlash Flood WarningGLDLogan, Wichita3 hr
May 21, 7:39 PM CDTTornado WarningGLDLogan, Wallace22 min
May 21, 7:44 PM CDTTornado WarningGLDWichita31 min
May 21, 8:15 PM CDTTornado WarningGLDLogan, Wichita30 min
May 21, 8:21 PM CDTSevere Thunderstorm WarningGLDLogan39 min
May 21, 8:43 PM CDTTornado WarningGLDLogan, Wichita39 min
May 21, 8:44 PM CDTSpecial Weather StatementGLDLogan31 min
May 21, 8:53 PM CDTSevere Thunderstorm WarningGLDLogan, Wichita33 min
May 21, 9:05 PM CDTTornado WarningGLDWichita16 min
May 21, 9:20 PM CDTSevere Thunderstorm WarningGLDLogan, Thomas40 min
May 21, 9:39 PM CDTSevere Thunderstorm WarningGLDLogan34 min
May 21, 10:32 PM CDTFlash Flood WarningGLDLogan, Wichita6 hr
May 21, 10:46 PM CDTSpecial Weather StatementGLDThomas29 min
May 21, 11:04 PM CDTSevere Thunderstorm WarningGLDSherman, Thomas26 min
May 22, 6:47 PM CDTSpecial Weather StatementGLDLogan28 min
May 22, 6:57 PM CDTSevere Thunderstorm WarningGLDLogan44 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.